Asbury Park police officer revives 3 heroin overdose victims

     An Asbury Park police officer is credited with reviving three heroin overdose victims with an opiate antidote since August. (Photo courtesy of the Asbury Park Police Department)

    An Asbury Park police officer is credited with reviving three heroin overdose victims with an opiate antidote since August. (Photo courtesy of the Asbury Park Police Department)

    An Asbury Park police officer is credited with reviving three heroin overdose victims with an opiate antidote.

    Officer Ahmed Lawson responded to overdoses in August, September, and October, administering a dose of Naloxone “Narcan” spray to each unconscious victim, according to police.

    “Officer Lawson’s quick actions and proficiency on three separate occasions in the use of Narcan saved the victims from a certain and untimely death!” police said in a release. “Officer Lawson should be commended for his actions!”

    The incidents as reported by the Asbury Park Police Department:

    On August 28, 2014, Officer Ahmed Lawson responded to the Berkeley Hotel due to a report unconscious male subject in one of the hotel rooms. Upon his arrival, Officer Lawson recognized the symptoms displayed by the male subject as being consistent with an overdose to heroin. Officer Lawson deployed, assembled and administered a dose of Naloxone “Narcan” spray. Within minutes the male subject regained consciousness and was taken to the hospital for further evaluation.

    On September 13, 2014, Officer Lawson was dispatched to an area located underneath Convention Hall due to a report of an unconscious female. Upon his arrival, Officer Lawson again recognized the symptoms displayed by the female as being consistent with an overdose to heroin. Within minutes of administering a dose of Narcan, the female regained consciousness and was taken to the hospital for further evaluation.

    On October 27, 2014, Officer Lawson was dispatched to a residence within the city due to a report of an unconscious male subject. In this incident the caller advised that the male subject may have overdosed on heroin. Upon Officer Lawson’s arrival, he again recognized the symptoms displayed by the male as being consistent with that of an overdose to heroin. Within minutes of administering a dose of Narcan, the male regained consciousness and was taken to the hospital for further evaluation.

    Since early 2014, police officers at the Jersey Shore have revived dozens of opiate overdose victims by administering Narcan.

    Admission for drug treatment continues to rise in coastal counties, an analysis by NJ Spotlight found. 

    Want a digest of WHYY’s programs, events & stories? Sign up for our weekly newsletter.

    It will take 126,000 members this year for great news and programs to thrive. Help us get to 100% of the goal.